Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 44, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 2, 2016, 4:27 PM EDT for McDowell County, Raleigh County, Wyoming County, West Virginia. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2016, 4:27 PM EDT (20:27 UTC)
- Expired
- May 2, 2016, 5:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties McDowell County, WV, Raleigh County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 98 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 4:32 PM EDT | HAIL 2 | Kimball, WV | |
| May 2, 4:40 PM EDT | HAIL 1 | Herndon, WV | ON TOP OF HILL - HIGH WINDS AND A LOT OF HAIL COVERAGE |
| May 2, 4:42 PM EDT | HAIL 2 | 3 Sw Herndon, WV | TWO INCH DIAMETER REPORTED AT THE WAGON WHEEL ATV PARK IN WYOMING COUNTY. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:17 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
357
WUUS51 KRLX 022027
SVRRLX
WVC047-081-109-022100-
/O.NEW.KRLX.SV.W.0044.160502T2027Z-160502T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
427 PM EDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL RALEIGH COUNTY IN SOUTHEASTERN WEST VIRGINIA...
SOUTHEASTERN WYOMING COUNTY IN SOUTHERN WEST VIRGINIA...
NORTHEASTERN MCDOWELL COUNTY IN SOUTHERN WEST VIRGINIA...
* UNTIL 500 PM EDT
* AT 427 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WELCH...MOVING
EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WELCH...PINEVILLE...MULLENS...NORTHFORK...COAL CITY...KEYSTONE...KIMBALL...
RHODELL...HERNDON AND JOSEPHINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3737 8154 3755 8160 3770 8123 3758 8119
3758 8120 3754 8120 3751 8121 3750 8126
3748 8127 3746 8131 3742 8128 3741 8129
3743 8131 3740 8133
TIME...MOT...LOC 2027Z 251DEG 31KT 3750 8152
HAIL...1.25IN
WIND...60MPH
$$
092 follow-up statements
151
WWUS51 KRLX 022043
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
443 PM EDT MON MAY 2 2016
WVC047-081-109-022100-
/O.CON.KRLX.SV.W.0044.000000T0000Z-160502T2100Z/
RALEIGH WV-WYOMING WV-MCDOWELL WV-
443 PM EDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTH CENTRAL RALEIGH...SOUTHEASTERN WYOMING AND NORTHEASTERN
MCDOWELL COUNTIES...
AT 443 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WENONAH...OR 7
MILES NORTHWEST OF MATOAKA...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MULLENS...NORTHFORK...COAL CITY...KEYSTONE...KIMBALL...RHODELL...HERNDON
AND JOSEPHINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3738 8150 3750 8155 3759 8140 3770 8123
3758 8119 3758 8120 3754 8120 3751 8121
3750 8126 3748 8127 3746 8131 3742 8128
3741 8129 3743 8131 3740 8133
TIME...MOT...LOC 2043Z 260DEG 33KT 3751 8133
HAIL...1.00IN
WIND...60MPH
$$
09669
WWUS51 KRLX 022056
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
456 PM EDT MON MAY 2 2016
WVC047-081-109-022105-
/O.EXP.KRLX.SV.W.0044.000000T0000Z-160502T2100Z/
RALEIGH WV-WYOMING WV-MCDOWELL WV-
456 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RALEIGH...
SOUTHEASTERN WYOMING AND NORTHEASTERN MCDOWELL COUNTIES WILL EXPIRE
AT 500 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THUNDERSTORMS ACROSS THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN WEST VIRGINIA.
LAT...LON 3738 8150 3750 8155 3759 8140 3770 8123
3758 8119 3758 8120 3754 8120 3751 8121
3750 8126 3748 8127 3746 8131 3742 8128
3741 8129 3743 8131 3740 8133
TIME...MOT...LOC 2053Z 251DEG 31KT 3751 8133
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:07 PM EDT, 20 minutes earlier.
Area forecast discussion, May 2, 4:07 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
407 PM EDT MON MAY 2 2016
.SYNOPSIS...
SHOWERS AND STORMS EARLY TONIGHT AS COLD FRONT AND UPPER DISTURBANCE
PASS THROUGH. SOME REMAINING SHOWERS POSSIBLE TUESDAY. UPPER LEVEL
LOW BRINGS COOL AND UNSETTLED WEATHER FOR WEDNESDAY THROUGH FRIDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
MODELS HAVE A COLD FRONT DROPPING SOUTHEAST ACROSS THE AREA
TONIGHT...HOLDING UP FOR AWHILE EARLY TONIGHT ACROSS CENTRAL WEST
VIRGINIA AS A WAVE OF LOW PRESSURE RIDES UP ALONG THE FRONT.
THE GFS IS THE OUTLIER IN MOVING THE SYSTEM OUT TOO FAST. WILL GO
WITH THE SLOWER MODELS AND USE NAM GUIDANCE FOR TIMING. THIS WAVE OF
LOW PRESSURE RIDING UP ALONG THE FRONT IS THE RESULT OF A VIGOROUS
SHORT WAVE LIFTING NORTHEAST...AHEAD OF THE MAIN UPPER TROUGH
CURRENTLY OVER THE MISSISSIPPI VALLEY...LATER THIS AFTERNOON AND
TONIGHT. THE BEST INSTABILITY AND MOISTURE INFLOW WILL BE OVER THE
SOUTHEASTERN HALF OF THE CWA. THUS...THE SEVERE THUNDERSTORM WATCH
IN EFFECT FOR THIS AFTERNOON AND EVENING IS OVER THE SOUTHEAST THIRD
OF THE AREA.
ALTHOUGH THE HEAVIEST RAIN WILL ALSO BE OVER THE SOUTHEAST THIRD OF
THE AREA...THE FLASH FLOOD WATCH COVERS MOST OF THE AREA TONIGHT AS
SOILS REMAIN SATURATED AND FFG IS LOW.
RAINS WILL TAPER OFF BEGINNING AROUND MIDNIGHT FROM SOUTHWEST TO
NORTHEAST AS THE DEEPER MOISTURE WITH THE SHORT WAVE LIFTS OUT. BUT
HAVE TO LINGER SHOWERS THROUGH THE NIGHT ESPECIALLY EAST...WITH THE
FRONT REACHING THE MOUNTAINS LATE TONIGHT. COOLER AIR WILL FOLLOW
THE FRONT TONIGHT...BUT NOTHING REALLY COLD. FLASH FLOOD WATCH RUNS
TIL 8AM TUESDAY.
FOR TUESDAY...LOTS OF CLOUDS WILL LINGER WITH LOTS OF LINGERING LOW
LEVEL MOISTURE. DESPITE WEAK HIGH PRESSURE BUILDING IN...LIGHT
SHOWERS ARE POSSIBLE...ESPECIALLY IN THE EAST AND IN THE
AFTERNOON...AS THE MEAN UPPER TROUGH MOVES ACROSS. EXPECT COOLER
TEMPERATURES.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AN UPPER LEVEL LOW PRESSURE SYSTEM AND A COLD FRONT WILL BRING IN
MUCH COOLER AIR ON WEDNESDAY. WITH THE FRONT COMING DURING THE
AFTERNOON HOURS...WILL INCREASE POPS ALONG THE FRONT. THE UPPER LOW
WILL THEN CREATE UNSTABLE AIR WITH ROUNDS OF SHOWERS THROUGH FRIDAY.
WITH SOME AFTERNOON HEATING...LOW TOP THUNDERSTORMS WITH SMALL HAIL
ARE POSSIBLE THURSDAY AFTERNOON.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
USED AN ENSEMBLE MEAN BLEND FOR THE FORECAST DUE TO SPREAD IN THE
OPERATIONAL MODELS AND A PATTERN TRANSITION. THIS BRINGS IN SOME
DRIER AIR FOR SATURDAY. MOISTURE RETURNS ON SUNDAY AS ANOTHER FRONT
PUSHES INTO THE REGION WITH MOISTURE REMAINING INTO THE BEGINNING OF
THE WORK WEEK.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
18Z MONDAY THRU 18Z TUESDAY...
SHOWERS AND STORMS ARE EXPECTED TO INCREASE THIS AFTERNOON...AS A
COLD FRONT SLOWLY PUSHES SOUTHEAST ACROSS THE REGION...AND AN
UPPER DISTURBANCE FROM THE SOUTHWEST LIFTS UP ACROSS THE AREA.
FRONT WILL REACH A PKB-LEX LINE AROUND 00Z...THEN ONLY SLOWLY
PROGRESS SOUTHEAST AS A WAVE OF LOW PRESSURE WITH THE UPPER
DISTURBANCE RIDES UP THE FRONT. BY 06Z FRONT WILL BE ON A CKB-HTS
LINE...AND ON A EKN-BKW LINE BY 12Z TUESDAY.
THRU 00Z...AHEAD OF THE FRONT...OCCASIONAL MVFR CEILINGS...WITH
SHOWERS/STORMS DEVELOPING IN THE MOIST ATMOSPHERE...BUT IFR IN
HEAVIER SHOWERS AND STORMS. BEHIND THE FRONT BECOMING IFR CEILINGS
WITH LIGHTER SHOWERS....ESPECIALLY SE OHIO.
AFTER 00Z...WITH MOIST SURFACE CONDITIONS FROM THE ONGOING SHOWERS
AND STORMS...IFR STRATUS AND FOG WILL LIKELY DEVELOP. THIS WILL BE
ESPECIALLY TRUE BEHIND THE FRONT OVER NORTHERN SECTIONS AND OVER
THE MOUNTAINS IN THE HEAVIER RAIN FROM THE UPPER DISTURBANCE. BY
AROUND 03Z...EXPECT MOST IF NOT ALL TERMINALS TO SEE GENERALLY IFR
CONDITIONS.
06Z-12Z...SHOWERS TAPERING OFF FROM THE SOUTHWEST6...BUT EXPECT
IFR/LIFR CEILINGS/FOG OVER THE AREA.
AFTER 12Z...IMPROVING TO MVFR CONDITIONS BY 16Z...WITH VFR
CEILINGS WEST OF THE OHIO RIVER.
SURFACE FLOW WILL BE MAINLY SW 6 TO 12 KTS WITH HIGHER GUSTS
MAINLY RIDGETOPS AHEAD OF THE FRONT...AND NORTH 5 TO 10 KTS BEHIND
THE FRONT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: SOME UNCERTAINTY ON WHERE COLD FRONT WILL
SLOW ACROSS THE AREA THIS EVENING AS THE WAVE OF LOW PRESSURE
RIDES UP THE FRONT. SHOWERS AND STORMS WILL BE LESS LIKELY FOR
THOSE AREAS NORTH OF THE FRONT. ALSO...STILL SOME UNCERTAINTY ON
THE TIMING AND FORMATION OF IFR CEILINGS AND FOG TONIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H M M M M
HTS CONSISTENCY H H H H H H H H H H M M
BKW CONSISTENCY H H H H H H M M M M L L
EKN CONSISTENCY H H H H H H M M M M M L
PKB CONSISTENCY M M M M M H H H H H H H
CKB CONSISTENCY H H M M M M M M M M M M
AFTER 18Z TUESDAY...
BRIEF IFR POSSIBLE IN THUNDERSTORMS WEDNESDAY AND THURSDAY AFTERNOONS.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR WVZ005>011-
013>020-024>040-046-047.
OH...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OHZ075-076-
085>087.
KY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR VAZ003-004.
&&
SYNOPSIS...RPY/JMV
NEAR TERM...JMV
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...JMVHazardous weather outlook, May 2, 2:27 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 227 PM EDT MON MAY 2 2016 VAZ003-004-WVZ024>026-033>038-046-047-031830- DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 227 PM EDT MON MAY 2 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...PORTIONS OF CENTRAL WEST VIRGINIA...PORTIONS OF NORTHERN WEST VIRGINIA AND PORTIONS OF SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ075-076-085>087-WVZ005>011-014-016>020-028>032-039- 040-031830- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- PUTNAM-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-UPSHUR-BARBOUR- 227 PM EDT MON MAY 2 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...PORTIONS OF CENTRAL WEST VIRGINIA...PORTIONS OF NORTHERN WEST VIRGINIA...PORTIONS OF SOUTHERN WEST VIRGINIA AND PORTIONS OF WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ013-015-027-031830- LINCOLN-KANAWHA-CLAY- 227 PM EDT MON MAY 2 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA AND PORTIONS OF SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-083-084-031830- PERRY-MORGAN-JACKSON OH-VINTON- 227 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 2, 2:56 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
256 PM EDT MON MAY 2 2016
WVZ034>036-021945-
FAYETTE-WYOMING-RALEIGH-
256 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RALEIGH COUNTY...
AT 255 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOPHIA...OR 10 MILES
SOUTHWEST OF BECKLEY...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BECKLEY...MULLENS...MABSCOTT...SOPHIA...COAL CITY...DANIELS...SHADY SPRING...
MACARTHUR...CRAB ORCHARD...STANAFORD...BEAVER...DRY CREEK...PINEY VIEW...
LESTER...RHODELL...JOSEPHINE...GHENT AND MABEN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 29 AND 45.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 120 AND 137.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3754 8137 3772 8145 3790 8093 3784 8089
3782 8094 3777 8089 3776 8089 3774 8092
3772 8089 3768 8088 3767 8090 3769 8090
3771 8094 3771 8098 3770 8097 3764 8107
3762 8107
TIME...MOT...LOC 1855Z 248DEG 29KT 3767 8132
09Special weather statement, May 2, 3:48 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 348 PM EDT MON MAY 2 2016 VAZ004-WVZ033-034-022030- BUCHANAN-MCDOWELL-WYOMING- 348 PM EDT MON MAY 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUCHANAN...SOUTHWESTERN WYOMING AND NORTHWESTERN MCDOWELL COUNTIES... AT 347 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTHEAST OF PAW PAW...OR 9 MILES NORTHEAST OF GRUNDY...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WELCH...GARY...DAVY...BRADSHAW...IAEGER...JOLO...BAILEYSVILLE...COALWOOD... ROSEANN...PANTHER...AVONDALE...STACY AND HURLEY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3725 8199 3741 8210 3763 8166 3737 8152 TIME...MOT...LOC 1947Z 242DEG 27KT 3737 8196 09
Special weather statement, May 2, 3:51 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
351 PM EDT MON MAY 2 2016
VAZ003-004-WVZ033-022345-
BUCHANAN-DICKENSON-MCDOWELL-
351 PM EDT MON MAY 2 2016
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT DICKENSON AND BUCHANAN
COUNTIES...
AT 349 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE MOVING ACROSS
SOUTHWEST VIRGINIA.
LOCATIONS IMPACTED INCLUDE...
CLINTWOOD...GRUNDY...HAYSI...JOHN FLANNAGAN LAKE...DAVENPORT...BREAKS
INTERSTATE...BIG ROCK...TRAMMEL...PAW PAW...CLINCHCO...OAKWOOD...MCCLURE...
ROSEANN...VANSANT...NORA...STACY AND HURLEY.
LOCALIZED FLOODING IS POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS. IF ADDITIONAL STORMS LOOK TO THREATEN THE AREA...A
FLASH FLOOD WARNING MAY BE NECESSARY.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3702 8248 3713 8255 3720 8255 3724 8245
3727 8235 3751 8201 3722 8175 3720 8176
3718 8185 3713 8192 3712 8197 3713 8199
3705 8204 3704 8208 3705 8210 3704 8212
3704 8217 3699 8226 3700 8229 3696 8235
TIME...MOT...LOC 1949Z 231DEG 48KT 3739 8194
14Special weather statement, May 2, 4:02 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
402 PM EDT MON MAY 2 2016
KYZ101>103-105-OHZ087-WVZ005>008-013>015-026-027-030000-
BOYD-CARTER-LAWRENCE-GREENUP-LAWRENCE-MASON-CABELL-KANAWHA-JACKSON-
PUTNAM-LINCOLN-CLAY-BOONE-WAYNE-
402 PM EDT MON MAY 2 2016
...SHOWER AND THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT
LAWRENCE...CARTER...BOYD...SOUTHEASTERN
LAWRENCE...LINCOLN...WAYNE...N ORTHERN BOONE...PUTNAM...
KANAWHA...SOUTHEASTERN JACKSON AND CABELL COUNTIES...
AT 400 PM EDT...SHOWERS AND THUNDERSTORMS WERE OCCURING ACROSS
NORTHEAST KENTUCKY AND WEST CENTRAL WEST VIRGINIA.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...HUNTINGTON...ASHLAND...NITRO...GRAYSON...MADISON...LOUISA...
WINFIELD...OLIVE HILL...WAYNE...HAMLIN...PROCTORVILLE...BLAINE...BEECH FORK
STATE PARK...CANNONSBURG...GRAYSON LAKE STATE PARK...YATESVILLE LAKE
STATE PARK...JEFFERSON...SOUTH CHARLESTON AND ST. ALBANS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 79 BETWEEN MILE MARKERS 1 AND 19.
INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 96 AND 124.
INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 150 AND 191.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 57.
WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 67 AND 95.
ROUTE 119 BETWEEN MILE MARKERS 49 AND 80.
HEAVY RAINFALL IS OCCURRING...AND MAY CAUSE LOCALIZED FLOODING. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3868 8158 3855 8151 3851 8130 3845 8125
3827 8124 3799 8138 3805 8166 3803 8200
3798 8224 3785 8241 3796 8253 3788 8262
3800 8294 3797 8301 3811 8289 3817 8292
3818 8305 3827 8317 3819 8326 3831 8334
TIME...MOT...LOC 2000Z 231DEG 48KT 3823 8231
14Local storm report, May 2, 4:11 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
411 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL AVONDALE 37.41N 81.78W
05/02/2016 E1.00 INCH MCDOWELL WV PUBLIC
&&
EVENT NUMBER RLX1600963
MACLocal storm report, May 2, 4:23 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
423 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 SW AVONDALE 37.40N 81.80W
05/02/2016 E1.10 INCH MCDOWELL WV PUBLIC
PUBLIC REPORTS SLIGHTLY LARGER THAN QUARTER BUT NOT
QUITE HALF DOLLAR - ALSO SENDING PICTURES.
&&
EVENT NUMBER RLX1600964
MACThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 1:57 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Roane, Wirt, Wood | 48 min |
| May 2, 2:58 AM EDT | Special Weather Statement | RLX | Gilmer, Ritchie, Wirt | 62 min |
| May 2, 3:06 AM EDT | Flash Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 18 hr |
| May 2, 6:04 AM EDT | Special Weather Statement | RLX | Pocahontas | 26 min |
| May 2, 2:17 PM EDT | Special Weather Statement | RLX | McDowell | 43 min |
| May 2, 2:20 PM EDT | Special Weather Statement | RLX | Raleigh, Wyoming | 40 min |
| May 2, 2:37 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Mingo | 53 min |
| May 2, 2:56 PM EDT | Special Weather Statement | RLX | Raleigh | 49 min |
| May 2, 3:38 PM EDT | Flash Flood Warning | RLX | Boone, Logan, McDowell, Mingo, Raleigh, Wyoming | 6 hr |
| May 2, 3:48 PM EDT | Special Weather Statement | RLX | McDowell | 42 min |
| May 2, 3:55 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 35 min |
| May 2, 4:02 PM EDT | Special Weather Statement | RLX | Cabell, Kanawha, Lincoln, Putnam, Wayne | 4 hr |
| May 2, 4:58 PM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Clay, Fayette, Nicholas, Roane and 1 more | 4 hr |
| May 2, 5:36 PM EDT | Special Weather Statement | RLX | Pocahontas | 39 min |
| May 2, 5:44 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas | 31 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.